MAUDE Adverse Event Report: ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 2; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)

ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 2; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Model Number 202965
Medical Device Problem Codes Overheating of Device (1437); Sparking (2595)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The current user manual contains the following warnings: "do not connect the scanner to a mains supply without protective grounding, in order to avoid the risk of electrical shock", "do not use the equipment if a scanner malfunction occurs or if physical damage is observed, in order to avoid electrical shock or physical injury.Call customer support", and "avoid twisting, knotting, pulling, and stepping on the wand cable and the power cable".An investigation into the root cause of the event is being conducted.Back in jan-2023, an investigation was performed on the power cable damage issue (with no injury) and concluded that power cable damage can get damaged due to the incautious use.In addition, a previous event led to the investigation of an additional defective cable and a corrective action is already in place to investigate and correct this issue.This event is being reported as an mdr due to minor injury (burn) due to malfunction of medical device.
 
Event or Problem Description
The treating doctor reported the event: while trying to plug in the power cable the user sensed a minor electrical discharge and a spark from the cable which caused a minor skin burn.It happened as she applied higher force than usual to plug it in.She went to get checked out in the hospital but was not hospitalized.It is unknown if any medications were prescribed to alleviate the reported minor injury (burn).The staff member is doing fine.There was no smoke present.There were no power outages reported.It is unknown if a circuit breaker was present.Image attached for minor injury (burn).
 
Additional Manufacturer Narrative
A thorough investigation was performed to assess this event.A cross functional team analyzed the investigational findings and determined the severity of the reported deficiency, evaluated the hazard, and considered the potential risk to patients and users.It was concluded that no further actions are required to prevent the re-occurrence of the harm.The company did decide to increase the robustness of the cables to meet the observed use conditions, as a result of this investigation.No clear trend is identified, but we continue monitoring to make sure there is no change to the trend or any change that could affect this decision.Additiional data: h6 investigation findings updated with code 122 after investigation completed.H6 investigation conclusions updated with code 4319 after investigation completed.
 
Event or Problem Description
The treating doctor reported the event: while trying to plug in the power cable the user sensed a minor electrical discharge and a spark from the cable which caused a minor skin burn.It happened as she applied higher force than usual to plug it in.She went to get checked out in the hospital but was not hospitalized.It is unknown if any medications were prescribed to alleviate the reported minor injury (burn).The staff member is doing fine.There was no smoke present.There were no power outages reported.It is unknown if a circuit breaker was present.
 
Additional Manufacturer Narrative
Updates were made after reviewing the quality of device identification information submitted previously against data in the gudid.

Brand Name
ITERO ELEMENT 2
Common Device Name
SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Manufacturer (Section D)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS  4925110
Manufacturer (Section G)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva,, central 49251 10
IS   4925110
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key17760756
Report Number3009646999-2023-02628
Device Sequence Number20635554
Product Code NOF
UDI-Device Identifier00816063020288
UDI-Public(01)00816063020288(11)201018
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number202965
Device Catalogue Number202965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer08/24/2023
11/01/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/24/2023
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale